Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


When will I know that my regimen is working.
Jan 3, 2005

Dear Doctor Pierone. How's things on the Treasure Coast? I use to live there prior to moving to Los Angeles. Question. I just started my first regimen. I'm taking Truvada, Reyataz and the booster Norvir. The regimen is pretty easy in regards to taking 4 pills once a day. As of today, this is day 11 of my regimen. So far the side effects have been tolerable....headache (Advil helps), nausesa that comes and goes and fatigue from time to time. My appetite continues to be very good. I made plans to be off work for two weeks during the holidays and start my regimen. I return to work after the first of the New Year. I'm wondering, are there more severe short term side effects awaiting? How long after starting an initial regimen will I start to notice a difference in how I feel? I have no other medical problems and have always been very healthy. The only other medication I have been on recently is a very small dose of Zanax (half of a pill of .5 milligrams)only when needed for panic/anxiety. I haven't used any zanax since I started my regimen and it's my goal to leave it alone. I was diagnosed back in April. I would appreciate any feedback you can give me in regards to my regimen and when I might be feeling better. I wish you a Happy New Year and continued success on the Treasure Coast. Best Regards, Scott in Los Angeles

Response from Dr. Pierone

Hello Scott, things have been interesting on the Treasure Coast. We were hit straight on by 2 major hurricanes in September that disrupted our lives, but thankfully caused almost no loss of life. We certainly know our neighbors better (since most of the fences blew down) and blue roof tarps are gradually being replaced by new roofs. But now our local concerns seem quite insignificant when contrasted with the recent Asian tsunami catastrophe.

The regimen that you are on has a lot going for it in theory, but no controlled trials have been reported regarding its safety and effectiveness. I don't mean to scare you off, and have personally prescribed this regimen for several patients that recently started HAART. Most of the short-term side effects that may occur after commencing therapy tend to peak quickly and then recede. I would expect the headaches and nausea to go away over the next 2 to 3 weeks. If they don't resolve completely, then the regimen may need to be adjusted. If you were feeling well prior to starting, the goal is to have you feeling just as well after you adjust to the regimen. If you were have HIV-related symptoms before starting there is often gradual waning of these symptoms several weeks into the course of therapy.

With regard to the Xanax, some people on Novir have an amplified response to this medication (more sedation), so be careful if and when you use it. I advise my patients on Xanax to take of their normal dose once they have been started on Norvir (or Kaletra). If there is no problem, then they may resume the normal dose.

Good luck to you and let us know how things go.



Previous
antivirals or antiretrovirals?
Next
Psorasis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement